Benzodiazepine overdose can be fatal
If you suspect an overdose call 911 immediately! Benzodiazepine overdose is fairly rare when the benzodiazepine is the only drug involved. However, benzodiazepine overdose is very common when combined with other drugs such as; alcohol, opiates, barbiturates and z-drugs. Central nervous system depression or CNS depression refers to physiological depression of the central nervous system that can result in decreased rate of breathing, decreased heart rate, and loss of consciousness possibly leading to coma or death.
The estimated number of emergency room visits involving nonmedical use of benzodiazepines increased 89% during 2004-2008 and 24% during 2007-2008.
The CDC reports: "The estimated number of ED visits involving nonmedical use of benzodiazepines increased 89% during 2004--2008 (from 143,500 to 271,700 visits) and 24% during 2007--2008. These findings indicate substantial, increasing morbidity associated with the nonmedical use of prescription drugs in the United States during 2004--2008, despite recent efforts to control the problem. Stronger measures to reduce the diversion of prescription drugs to nonmedical purposes are warranted."
If someone overdoses:
- phone 911 immediately and tell the operator that the person has overdosed
- stay with the person
- remain calm and try not to panic
- keep the person awake - walk them around, talk to them, use their name
- if the person is unconscious, put them on their side (the recovery position)
- clear their airway and check their breathing
- do mouth-to-mouth if they stop breathing
- if the person is falling asleep and looks like they may overdose, walk them around and keep talking to them.
Symptoms of overdose are:
- person is unable to be alert or woken up
- slow heartbeat
- shallow breathing
- impaired motor functions
- impaired balance
- muscle weakness
- impaired or no reflexes
- clammy skin (cold)
- bluish lips
Please show your support and help us spread the word about prescription medication control. Help save lives by embedding this in your site and around the web. Together we can change the world, one life at a time.
When someone has been using opiates for a long time and has a large tolerance, adding benzos to the mix will increase the feelings of well-being, comfort and will permit the user to easily start nodding in and out of a dream-like state. This is the state that most opiate addicts enjoy and usually seek the most from the drug. Overdose is a HUGE problem and mixing opiates and benzos will likely land the individual in the ER soon or dead.
- Zolpidem Addiction
- Lorazepam Addiction
- Clonazepam Addiction
- Triazolam Addiction
- Diazepam Addiction
- Alprazolam Addiction